Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 222, NWS Tallahassee, FL

July 13, 2016Coffee County, Dale County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2016, 3:03 PM CDT for Coffee County, Dale County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2016, 3:03 PM CDT (20:03 UTC)
Expired
Jul 13, 2016, 3:45 PM CDT
In force
42 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Coffee County, AL, Dale County, AL

The radar

The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

827 
WUUS52 KTAE 132003
SVRTAE
ALC031-045-132045-
/O.NEW.KTAE.SV.W.0222.160713T2003Z-160713T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 PM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COFFEE COUNTY IN ALABAMA...
  WEST CENTRAL DALE COUNTY IN ALABAMA...

* UNTIL 345 PM CDT

* AT 303 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELBA...AND
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELBA...ENTERPRISE...FORT RUCKER...NEW BROCKTON...LEE...
  CLINTONVILLE...RICHBURG...CHESTNUT GROVE...BLUFF SPRING...
  CLOWERS CROSSROADS...CARL FOLSOM A/P...DANLEYS CROSSROADS...JAVA...
  GREATER SALEM CHURCH...ENTERPRISE MUNICIPAL A/P...
  CAMP ALAFLO BSA...TURNER CROSSROADS...ARCUS...
  WISE MILL AND MIXONS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3162 8604 3162 8586 3153 8572 3126 8588
      3138 8620 3142 8620
TIME...MOT...LOC 2003Z 214DEG 16KT 3137 8606 

$$

55-SCHOLL
1 follow-up statement
943 
WWUS52 KTAE 132030
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM CDT WED JUL 13 2016

ALC031-045-132045-
/O.CON.KTAE.SV.W.0222.000000T0000Z-160713T2045Z/
COFFEE AL-DALE AL-
330 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHERN COFFEE AND WEST CENTRAL DALE COUNTIES...

AT 330 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELBA...MOVING
NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ELBA...ENTERPRISE...FORT RUCKER...NEW BROCKTON...LEE...
CLINTONVILLE...RICHBURG...CHESTNUT GROVE...BLUFF SPRING...
CLOWERS CROSSROADS...CARL FOLSOM A/P...DANLEYS CROSSROADS...JAVA...
GREATER SALEM CHURCH...CAMP ALAFLO BSA...ARCUS...WISE MILL...
MIXONS CROSSROADS...CAMP HUMMING HILLS AND VICTORIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3162 8604 3162 8586 3153 8572 3132 8585
      3135 8599 3142 8620
TIME...MOT...LOC 2030Z 214DEG 16KT 3144 8601 

HAIL...0.88IN
WIND...60MPH
 
$$

55-SCHOLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:18 PM CDT, 45 minutes earlier.

Area forecast discussion, Jul 13, 2:18 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
318 PM EDT WED JUL 13 2016

.NEAR TERM [Through Tonight]...

A stagnant synoptic pattern will remain in place tonight, with deep-
layer ridging situated over the tri-state region. This evening,
convection will begin to move out of our area and spread
northeastward into Georgia. PoPs will be fairly low throughout the
night, with the highest PoPs (around 20%) in the northeastern
part of the forecast area early in the night, and then over the
water later in the night. Temperatures and dewpoints will be
consistent with climatology, with lows in the mid 70s and
dewpoints in the lower 70s.

.SHORT TERM [Thursday Through Friday Night]...

The afternoon sea-breeze front will be the main forcing driving our
chances for thunderstorms the next several days. Activity is
expected to be mostly focused in north Florida early in the
afternoon each day, then spreading further inland and dissipating
through the evening hours. Highs will be in the mid 90s and lows
will be in the mid 70s.

.LONG TERM [Saturday Through Wednesday]...

A broad upper level ridge will move in over the southern half of the
CONUS this weekend. With deep layer ridging over the area, synoptic
scale forcing will remain weak. Daily afternoon sea-breeze
thunderstorms are expected through at least mid-week with daily PoPs
at our climatological normal of 30-40%. Temperatures will peak in
the mid 90s during the daytime and dip to the mid 70s overnight.

&&

.AVIATION [Through 18Z Thursday]...

Convection developing along the coast of the western FL Big Bend
northward to SE AL attm. Latest model trends show the area moving
north and northeastward with time through the rest of the
afternoon. Highest probability of impact from TSRA will be
TLH/DHN/ECP with slightly lower chances at VLD/ABY. Strong and
erratic winds will be encountered in and around thunderstorms as
well as brief reductions to IFR flight conditions. TSRA should
begin to wane around sunset with multilayered clouds this evening.
Some light fog may be possible in areas that experience rainfall
this afternoon closer to 10-12Z Thursday.

&&

.MARINE...

Light winds and seas will prevail through the period with chances
for showers and thunderstorms during the overnight and morning
periods.

&&

.FIRE WEATHER...

No fire weather concerns for the next several days as winds will
remain light and RH values remain above critical thresholds.

&&

.HYDROLOGY...

Isolated areas may receive heavy rainfall the next few days with our
daily afternoon thunderstorms, however this is not expected to cause
widespread flooding or significant rises on any of our area
rivers.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  95  75  94  75 /  10  30  10  40  10
Panama City   79  89  79  88  79 /  10  30  10  30  10
Dothan        74  94  75  93  74 /  10  20  10  50  30
Albany        74  96  74  94  74 /  10  20  20  40  30
Valdosta      75  95  74  94  75 /  20  40  30  40  20
Cross City    75  94  75  94  75 /  20  60  30  40  30
Apalachicola  78  91  77  90  77 /  10  20  10  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Scholl/King
SHORT TERM...Moore
LONG TERM...Moore
AVIATION...Scholl
MARINE...Moore
FIRE WEATHER...Godsey
HYDROLOGY...Moore

In the hours before

Special weather statement, Jul 13, 12:59 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 PM EDT WED JUL 13 2016

FLZ026-027-127-131845-
COASTAL WAKULLA FL-INLAND WAKULLA FL-LIBERTY FL-
159 PM EDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAKULLA AND SOUTHEASTERN
LIBERTY COUNTIES IN THE FLORIDA BIG BEND UNTIL 245 PM EDT...

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF CARRABELLE...MOVING NORTHEAST
AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOPCHOPPY AND SANBORN.

&&

LAT...LON 3003 8474 3024 8461 3010 8439 3001 8457
      3001 8471
TIME...MOT...LOC 1759Z 223DEG 12KT 3005 8466

38-GODSEY
Local storm report, Jul 13, 1:40 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     N PONCE DE LEON         30.73N 85.94W
07/13/2016                   HOLMES             FL   911 CALL CENTER

            2 TREES DOWN ON HWY 81 N IN PONCE DE LEON.

&&

MOORE
Special weather statement, Jul 13, 1:43 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
143 PM CDT WED JUL 13 2016

ALZ068-FLZ009>011-131930-
GENEVA AL-JACKSON FL-HOLMES FL-WASHINGTON FL-
143 PM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GENEVA COUNTY IN
SOUTHEAST ALABAMA AS WELL AS NORTHEASTERN WASHINGTON...NORTHEASTERN
HOLMES AND WESTERN JACKSON COUNTIES IN THE PANHANDLE OF FLORIDA
UNTIL 230 PM CDT...

AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTH OF GENEVA TO 12 MILES SOUTHEAST OF CHIPLEY...AND MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHIPLEY...BONIFAY...MARIANNA...GRACEVILLE...GENEVA...COTTONDALE...
ALFORD...ESTO...NOMA...BLACK...BARKER STORE...RICHTER CROSSROADS...
NEW HOPE...BAHOMA...MILLER CROSSROADS...KELLYS CROSSROADS...
BETHLEHEM...KYNESVILLE...EUNOLA AND JACOBS.

&&

LAT...LON 3112 8580 3079 8523 3063 8541 3091 8596
TIME...MOT...LOC 1843Z 218DEG 13KT 3092 8583 3064 8541

38-GODSEY
Special weather statement, Jul 13, 1:47 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
247 PM EDT WED JUL 13 2016

FLZ028-128-131930-
COASTAL TAYLOR FL-INLAND TAYLOR FL-
247 PM EDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TAYLOR COUNTY UNTIL
330 PM EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF PERRY...MOVING NORTHEAST AT 5
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATHENA...BUCELL JUNCTION...PERRY-FOLEY AIRPORT AND PINLAND.

LAT...LON 2998 8340 2988 8354 2994 8365 3010 8364
      3001 8339
TIME...MOT...LOC 1847Z 203DEG 5KT 2996 8358

55-SCHOLL
Special weather statement, Jul 13, 2:21 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM CDT WED JUL 13 2016

ALZ066-068-069-FLZ009-011-132000-
DALE AL-HOUSTON AL-GENEVA AL-JACKSON FL-HOLMES FL-
221 PM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOUSTON...EASTERN
GENEVA...SOUTHWESTERN DALE...NORTHEASTERN HOLMES AND NORTHWESTERN
JACKSON COUNTIES UNTIL 300 PM CDT...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 8 MILES SOUTH OF HARTFORD...OR 9 MILES WEST OF
GRACEVILLE...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALEVILLE...GRACEVILLE...DOTHAN...HARTFORD...TAYLOR...SLOCOMB...
MALVERN...REHOBETH...CLAYHATCHEE...ESTO...MADRID...NOMA...BLACK...
BROWNTOWN...SOUTHERN JUNCTION...COBB CROSSROADS...WICKSBURG...
FADETTE...OLYMPIA SPA RESORT AND HOLLAND CROSSROADS.

LAT...LON 3129 8574 3117 8537 3092 8543 3087 8562
      3098 8575
TIME...MOT...LOC 1920Z 183DEG 11KT 3099 8566

55-SCHOLL
Special weather statement, Jul 13, 2:53 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM CDT WED JUL 13 2016

ALZ065-132045-
COFFEE AL-
253 PM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE COUNTY UNTIL 345
PM CDT...

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELBA...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELBA...FORT RUCKER...NEW BROCKTON...LEE...CLINTONVILLE...VICTORIA...
RICHBURG...BLUFF SPRING...BASIN...LOWRY MILL...ZOAR...
CARL FOLSOM A/P...WOODLAND GROVE CHURCH...EANON...TABERNACLE...
NEW HAVEN...CAMP ALAFLO BSA...TURNER CROSSROADS...
ARCUS AND WISE MILL.

LAT...LON 3128 8593 3133 8615 3159 8610 3152 8579
TIME...MOT...LOC 1953Z 196DEG 16KT 3133 8604

55-SCHOLL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:43 PM CDTSpecial Weather StatementTAEGeneva47 min
Jul 13, 2:21 PM CDTSpecial Weather StatementTAEGeneva39 min
Jul 13, 2:53 PM CDTSpecial Weather StatementTAECoffee52 min
Jul 13, 3:43 PM CDTSevere Thunderstorm WarningTAECoffee, Dale32 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.